Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 96, NWS Tallahassee, FL

December 26, 2014Brooks County, Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Dec 26, 2014, 7:25 AM EST for Brooks County, Lowndes County, Georgia. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Dec 26, 2014, 7:25 AM EST (12:25 UTC)
Expired
Jan 2, 2015, 7:25 AM EST
In force
7 days
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 41 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little River (SW Georgia) near Hahira (SR 122) (HRAG1).

Action stage
148 ft
Minor stage
151 ft
Moderate stage
153 ft
Major stage
155 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02318380, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WGUS42 KTAE 261225
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 AM EST FRI DEC 26 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... 

  LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC027-185-271225-
/O.NEW.KTAE.FL.W.0096.141226T1225Z-000000T0000Z/
/HRAG1.1.ER.141226T1054Z.141226T1215Z.000000T0000Z.UU/
725 AM EST FRI DEC 26 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR THE LITTLE RIVER NEAR HAHIRA (SR 122).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* MINOR FLOODING IS OCCURRING. 
* AT  7:15 AM FRIDAY THE STAGE WAS 19.4 FEET.
* FLOOD STAGE IS 19.0 FEET.
* AT 19.0 FEET...THE RIVER IS OUT OF ITS BANKS AND FLOODING LOW LYING
AREAS ALONG THE BANKS OF THE RIVER. 

&&

LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344


$$
4 follow-up statements
234 
WGUS82 KTAE 271342
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 AM EST SAT DEC 27 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC027-185-281342-
/O.CON.KTAE.FL.W.0096.000000T0000Z-000000T0000Z/
/HRAG1.1.ER.141226T1054Z.141227T0215Z.000000T0000Z.UU/
842 AM EST SAT DEC 27 2014

THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR
HAHIRA (SR 122).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM SATURDAY THE STAGE WAS 20.5 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.
* AT 19 FEET...LITTLE RIVER ROAD IS SUBJECT TO FLOODING. 

&&

LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344


$$
215 
WGUS82 KTAE 272124
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EST SAT DEC 27 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC027-185-282124-
/O.CON.KTAE.FL.W.0096.000000T0000Z-000000T0000Z/
/HRAG1.1.ER.141226T1054Z.141227T0215Z.000000T0000Z.UU/
424 PM EST SAT DEC 27 2014

THE FLOOD WARNING CONTINUES FOR THE LITTLE RIVER NEAR HAHIRA (SR 122).
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:15 PM SATURDAY THE STAGE WAS 20.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL. 
* FLOOD STAGE IS 19.0 FEET.
* IMPACT...AT 19 FEET...LITTLE RIVER ROAD IS SUBJECT TO FLOODING. 


&&

LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344


$$
800 
WGUS82 KTAE 280641
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
141 AM EST SUN DEC 28 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES 
  COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC027-185-290641-
/O.CON.KTAE.FL.W.0096.000000T0000Z-000000T0000Z/
/HRAG1.1.ER.141226T1054Z.141227T0215Z.000000T0000Z.UU/
141 AM EST SUN DEC 28 2014

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE RIVER NEAR HAHIRA (SR 122).
* UNTIL FURTHER NOTICE.
* AT  1:15 AM SUNDAY THE STAGE WAS 19.3 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 19.0 FEET.


&&

LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344


$$
325 
WGUS82 KTAE 281325
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 AM EST SUN DEC 28 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  LITTLE RIVER NEAR HAHIRA (SR 122) AFFECTING BROOKS AND LOWNDES 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

GAC027-185-281355-
/O.CAN.KTAE.FL.W.0096.000000T0000Z-141228T1325Z/
/HRAG1.1.ER.141226T1054Z.141227T0215Z.141228T1148Z.UU/
825 AM EST SUN DEC 28 2014

THE FLOOD WARNING IS CANCELLED FOR THE LITTLE RIVER
NEAR HAHIRA (SR 122).
* AT  8:15 AM SUNDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 19.0 FEET.
* IMPACT...WATER LEVELS WILL CONTINUE TO SLOWLY DROP 
  DOWNSTREAM FROM THE HAHIRA GAGE OVER THE NEXT 12 TO 24 HOURS. 

&&

LAT...LON 3103 8349 3089 8345 3084 8336 3087 8332 3091 8341 3103 8344


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 26, 3:06 AM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Dec 26, 3:06 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 AM EST Fri Dec 26 2014

.Near Term [Through Today]...

High pressure at the Sfc and upper level ridging will bring quiet
weather today. Mostly sunny skies today. The only exception is that
the panhandle coast may see some clouds roll in from the gulf in the
afternoon hours. Temps will be seasonable with highs in the 60s.

.Short Term [Tonight Through Sunday]...

Despite the fact that we just survived some record breaking December
rainfall amounts over a very short period of time, it appears that
additional unsettled weather appears on track over the SE US for the
short term period. However, the next low pressure system that will
be approaching from the west is significantly weaker than the last
system to affect our region, and as time goes on, it appears more
and more likely that fairly strong upper level ridge over the
Bahamas will both serve to weaken this system and keep the highest
rainfall totals off to our northwest. In fact, our initial
estimates of storm total rainfall through Sunday only range from
less than 0.20" across the SE 1/2 of the CWA, to between 0.75 and
1.00" across extreme NW sections of SE AL. Furthermore, if the
current model trends continue to persist, these amounts may have to
be lowered even further. Temps will also be well above normal
through the weekend, with highs on Saturday ranging from the middle
60s over SE AL to the middle 70s over the SE FL Big Bend, with highs
on Sunday in the mid to upper 70s across the entire region, which is
well above normal for this time of year.

.Long Term [Sunday night Through Friday]...

Much as in the short term period, conditions do appear a just a bit
unsettled over the extended fcst as well, but just as we mentioned
above, a lot of this unsettled weather appears to be losing its
steam as time goes on (with PoPs dropping from the 30s and 40s down
into the slight chance 20s), which is certainly good news for those
on extended Holiday breaks. Furthermore, the well above normal
temperatures show no sign of going away anytime soon, with both highs
and lows likely to average at least 10 degrees above normal, with
absolutely no freezing temperatures in sight across any parts of the
CWA.

&&

.Aviation...

[Through 06Z Saturday] VFR conditions will prevail through the
period. Winds will be light and easterly.

&&

.Marine...

With fairly weak high pressure ridging initially centered off to our
east, generally light to moderate onshore flow with low seas will
dominate the coastal waters for the first half of the upcoming week.
Beyond this current forecast, however, a significant tightening of
the pressure pattern may occur by the middle and end of next week,
which may cause some sharp rises in winds and seas.

&&

.Fire Weather...

Recent heavy rainfall and another round of rain over the weekend
will keep red flag conditions away for the next week. With low
mixing heights and relatively low transport winds during the day on
Friday and Saturday, low dispersion values are expected.

&&

.Hydrology...

Recent heavy rainfall has resulted in sharp rises along many of our
area rivers. Minor to moderate flooding is forecast for points along
the Choctawhatchee, Ochlockonee, Sopchoppy, Withlacoochee, and
Apalachicola Rivers as well as the Kinchafoonee Creek. Most points
are still rising, although a few points have already crested or will
crest today. Our next round of rain will start this weekend and we
may see an additional 1-2" of rain from it, which will keep river
levels high.

For the most up to date information, please visit:
http://www.water.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   65  46  71  55  76 /   0  10  30  30  20
Panama City   65  52  67  59  73 /   0  20  50  40  20
Dothan        62  47  64  56  74 /   0  10  60  50  40
Albany        63  43  67  53  76 /   0   0  40  40  30
Valdosta      64  44  70  55  77 /   0  10  20  20  20
Cross City    69  46  75  56  78 /   0  10  20  10  10
Apalachicola  62  52  66  59  70 /   0  10  40  20  20

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...MCDERMOTT
SHORT TERM...GOULD
LONG TERM...MCDERMOTT
AVIATION...MCDERMOTT
MARINE...GOULD
FIRE WEATHER...MCDERMOTT
HYDROLOGY...MCDERMOTT

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.